We were asked to see a woman with recurrent depression and a history of deep vein thrombosis. (Consultation and Liaison Service). She had been started initially on Prozac (fluoxetine) and was secondarily started on Coumadin (warfarin). The patient presented with severe bruising of both lower extremities. We were asked to investigate the case to determine if a drug interaction with Prozac had produced the problem. A review of the world's literature failed to produce a report of a drug interaction between Prozac and Coumadin producing a bleeding disorder. Scrutiny of this case could not produce evidence that this occurred. A retrospective analysis of 4 additional cases was performed. None of these patients required adjustment of their Coumadin while on Prozac.
Claire, M.D., Robert Jay; Servis, M.D., Mark E.; and Cram, Jr., Pharm.D., David L.
"Potential Drug Interactions with Coumadin (Warfarin) and Prozac (Fluoxetine): A Brief Report and Review of the Literature,"
Jefferson Journal of Psychiatry: Vol. 9
, Article 10.
Available at: http://jdc.jefferson.edu/jeffjpsychiatry/vol9/iss2/10